Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 24, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jan 3, 2000, 7:11 PM EST for Hardin County, Meade County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 7:11 PM EST (00:11 UTC)
- Expired
- Jan 3, 2000, 7:45 PM EST
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Hardin County, KY, Meade County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 5:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 517 m²/s²
- 0-3 km storm-relative helicity
- 723 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLMK 040014 SVRSDF KYC029-093-163-040045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 711 PM EST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY SOUTHERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 745 PM EST(645 PM CST) * AT 712 PM EST...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF GUSTON...OR ABOUT 36 MILES SOUTHWEST OF LOUISVILLE...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MULDRAUGH...VINE GROVE AROUND 720 PM EST WEST POINT AROUND 725 PM EST THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. JA/TF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:15 PM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 3, 3:15 PM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EST MON JAN 3 2000 WILL ISSUE AFTERNOON ZONE PACKAGE SHORTLY AFTER 3:00 PM SO WE CAN INCORPORATE NEW WATCH FOR EAST CENTRAL KENTUCKY. MODELS ARE IN GOOD AGREEMENT ON TRACKING THE SURFACE LOW FROM SOUTHERN ILLINOIS TO THE GREAT LAKES BY 12Z. SEVERE WEATHER CURRENTLY OCCURRING ALONG THE WARM FRONT OVER OUR COUNTY FORECAST AREA WITH LARGE HAIL... HIGH WINDS AND POSSIBLY A FEW TORNADOS. THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING IN THE WARM SECTOR BETWEEN THE WARM FRONT AND COLD FRONT. STORMS WILL DIMINISH OVERNIGHT AS A DRY SLOT MOVES INTO THE AREA. THE COLD FRONT WILL MOVE ACROSS LOUISVILLE AROUND 12Z TUESDAY. TEMPERATURES WILL GRADUALLY DROP THROUGH THE DAY. A FEW SHOWERS WILL BE POSSIBLE TUESDAY MOURNING WITH SOME LIGHT SNOW OR FLURRIES POSSIBLE DURING THE AFTERNOON. CLEARING SKIES TUESDAY NIGHT WITH MOSTLY SUNNY SKIES ON WEDNESDAY. GUIDANCE TEMPS LOOK& GOOD. .SDF...NONE. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:11 PM EST | Severe Thunderstorm Warning | LMK | Bullitt | 34 min |
| Jan 3, 7:38 PM EST | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 22 min |
| Jan 3, 7:43 PM EST | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 32 min |
| Jan 3, 7:50 PM EST | Severe Thunderstorm Warning | LMK | Henry | 30 min |
| Jan 3, 7:53 PM EST | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 37 min |
| Jan 3, 9:01 PM EST | Severe Thunderstorm Warning | LMK | Hart, Larue | 44 min |
| Jan 3, 9:26 PM EST | Severe Thunderstorm Warning | LMK | Marion, Nelson | 49 min |
| Jan 3, 9:41 PM EST | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 49 min |
| Jan 3, 10:21 PM EST | Severe Thunderstorm Warning | LMK | Green, Metcalfe | 34 min |
| Jan 3, 10:31 PM EST | Severe Thunderstorm Warning | LMK | Taylor | 29 min |
| Jan 3, 10:36 PM EST | Severe Thunderstorm Warning | LMK | Monroe | 29 min |
| Jan 3, 10:48 PM EST | Severe Thunderstorm Warning | LMK | Cumberland | 32 min |
| Jan 3, 11:16 PM EST | Severe Thunderstorm Warning | LMK | Clinton, Russell | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.